Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 4, 2004, 3:17 AM CST for Haskell County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 3:17 AM CST (09:17 UTC)
- Expired
- Mar 4, 2004, 4:15 AM CST
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Haskell County, TX
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 2:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS54 KSJT 040917 SVRSJT TXC207-041015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 315 AM CST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HASKELL COUNTY IN WEST CENTRAL TEXAS * UNTIL 415 AM CST * AT 312 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF RULE...OR ABOUT 14 MILES WEST OF HASKELL...AND MOVING NORTH AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAGERTON BY 317 AM CST ROCHESTER BY 325 AM CST OBRIEN BY 330 AM CST LAT...LON 3313 10009 3308 9988 3424 9948 3431 9979 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:44 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 4, 2:44 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 244 AM CST THU MAR 4 2004 .SHORT TERM...BUSY DAY COMING UP...TOO MUCH GOING ON FOR A LONG DISCUSSION. UPPER LOW MOVING ACROSS NORTHERN MEXICO AND THINGS LOOK TO BE ON TARGET TO GET STORMS FIRING UP. CURRENTLY SEVERE THUNDERSTORM WATCH MAINLY TO OUR NORTH AND WEST THAT INCLUDES A FEW BIG COUNTRY COUNTIES. DISCUSSIONS WITH SPC INDICATE POSSIBLE TORNADO WATCH FOR MOST OF OUR CWA. SINCE THERE HAS NOT BEEN A LOT OF RAIN...AS OVERRUNNING DID NOT PRODUCE THE ANTICIPATED RAINFALL...WILL LET FLASH FLOOD WATCH DIE A NATURAL DEATH. POTENTIAL FOR HEAVY RAINFALL LIKELY WITH STORMS... BUT STORMS ARE MOVING AT A GOOD CLIP SO PROLONGED PERIODS OF HEAVY RAINFALL WILL BE LIMITED. WILL HAVE TO MONITOR AREAS IF STORMS TRAIN. && .LONG TERM...NO CHANGES MADE && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 47 65 38 / 90 20 10 0 SAN ANGELO 67 47 68 38 / 70 10 10 0 JUNCTION 73 46 73 40 / 80 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... SVR THUNDERSTORM WATCH NORTHERN BIG COUNTRY...MANY MORE WACTH WARNINGS TO COME...LAKE WIND ADVISORY AS WELL. && 19/25
Hazardous weather outlook, Mar 3, 2:48 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SAN ANGELO TX 248 PM CST WED MAR 3 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-042030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 248 PM CST WED MAR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE INTO WEST CENTRAL TEXAS AFTER MIDNIGHT...IN RESPONSE TO A VIGOROUS UPPER LEVEL STORM SYSTEM APPROACHING FROM THE DESERT SOUTHWEST. WIND SHEAR AND INSTABILITY WILL BE SUFFICIENT TO SUPPORT SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. THERE WILL BE A HEIGHTENED RISK OF FLASH FLOODING OVER THE BIG COUNTRY...IN THE VICINITY OF A SLOW MOVING WARM FRONT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIG COUNTRY TONIGHT. FOR THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER WEST CENTRAL TEXAS...ALONG WITH LOCALLY DENSE FOG OVER THE BIG COUNTRY. .DAYS TWO THROUGH SEVEN... THE SEVERE WEATHER THREAT WILL CONTINUE ON THURSDAY...AS A LARGE AREA OF THUNDERSTORMS MOVES THROUGH WEST CENTRAL TEXAS DURING THE EARLY MORNING HOURS. AFTER MID MORNING...THE SEVERE WEATHER THREAT WILL BE MAXIMIZED OVER AREAS EAST OF A SONORA TO SAN ANGELO TO HASKELL LINE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL DIMINISH OVER WEST CENTRAL TEXAS BY LATE THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND THURSDAY. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:47 AM CST | Severe Thunderstorm Warning | SJT | Sterling | 43 min |
| Mar 4, 9:58 AM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Mar 4, 10:10 AM CST | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Mar 4, 10:28 AM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Mar 4, 10:33 AM CST | Severe Thunderstorm Warning | SJT | Coke | 42 min |
| Mar 4, 10:41 AM CST | Tornado Warning | SJT | Tom Green | 49 min |
| Mar 4, 10:42 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 63 min |
| Mar 4, 10:48 AM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| Mar 4, 10:55 AM CST | Tornado Warning | SJT | Coke | 50 min |
| Mar 4, 11:00 AM CST | Tornado Warning | SJT | Nolan | 30 min |
| Mar 4, 11:05 AM CST | Tornado Warning | SJT | Fisher | 25 min |
| Mar 4, 11:06 AM CST | Severe Thunderstorm Warning | SJT | Concho | 39 min |
| Mar 4, 11:15 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Mar 4, 11:20 AM CST | Tornado Warning | SJT | Jones | 40 min |
| Mar 4, 11:24 AM CST | Tornado Warning | SJT | Taylor | 51 min |
| Mar 4, 11:43 AM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 62 min |
| Mar 4, 11:49 AM CST | Severe Thunderstorm Warning | SJT | Concho | 41 min |
| Mar 4, 11:49 AM CST | Tornado Warning | SJT | Haskell | 41 min |
| Mar 4, 11:57 AM CST | Tornado Warning | SJT | Callahan, Shackelford | 48 min |
| Mar 4, 12:09 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard, Throckmorton | 51 min |
| Mar 4, 12:17 PM CST | Tornado Warning | SJT | McCulloch, Mason | 43 min |
| Mar 4, 12:24 PM CST | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Mar 4, 12:28 PM CST | Tornado Warning | SJT | Brown | 62 min |
| Mar 4, 12:32 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.